Hail, Walworth
- When
- June 17, 1:00 PM CST
- Where
- Walworth County, Java
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.500, -99.900
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 17, 9:35 AM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 935 AM CST SUN JUN 17 2001 FIRST JET STREAK NOSING ACROSS NORTH CENTRAL SD ATTM. CONVECTION HAS DEVELOP ALONG AND AHEAD OF THIS JET STREAK WITH INITIAL DEVELOPMENT ALOFT. MSAS ANALYSIS SHOWS DEVELOPING WARM FRONTAL BOUNDARY STRETCHING WEST-EAST ALONG THE SD/NE BORDER. WINDS ARE STILL RELATIVELY WEAK IN THE LOW LEVELS...BUT AS NEXT...STRONGER...JET STREAK MOVES OUT OF WESTERN WY INTO THE REGION LATER TODAY LOW LEVEL WAA ADVECTION SHOULD INCREASE AND WARM FRONT PUSH NORTH. FORECAST SOUNDING SHOWS SIGNIFICANT INCREASE IN INSTABILITY AND CAPE TODAY REACHING AN LI OF AROUND -7 WITH CAPE APPROACHING 2800 J/KG BY LATE AFTERNOON. SHEAR PROFILE ALSO BECOMES MORE FAVORABLE FOR ROTATION THIS AFTERNOON BEFORE EVEOLVING INTO MORE OF A UNIDIRECTIONAL FLOW REGIME DURING THE EVENING. HAVE ALREADY UPDATED ZONES TO ACCOUNT FOR EARLIER ONSET OF TSTMS ACROSS THE EAST TODAY. WILL HAVE TO MONITOR FOR ADDITIONAL UPDATES AS WAA BEGINS IN EARNEST. .ABR...NONE. FAUCETTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1045 AM CDT SUN JUN 17 2001 .THE FIRST OF A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE NORTHERN PLAINS LATE THIS MORNING. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY AFTERNOON WITH THIS DISTURBANCE. A STRONGER DISTURBANCE...WITH AN ASSOCIATED COLD FRONT WILL APPROACH THE REGION LATE THIS AFTERNOON AND MOVE ACROSS THE NORTHERN PLAINS THROUGH THE EVENING HOURS. DAYTIME HEATING WILL DESTABILIZE THE ATMOSPHERE DURING THE AFTERNOON. ADDITIONALLY...LOW LEVEL WINDS WILL BECOME FAVORABLE FOR SUSTAINED ROTATION IN THE STORMS DURING THE LATE AFTERNOON AND EARLY EVENING. THIS WILL RESULT IN STRONG STORMS DEVELOPING WITH LARGE HAIL AND GUSTY WINDS THE PRIMARY THREAT. MNZ039-046-SDZ005>008-010-011-017>023-037-181545- BIG STONE-BROWN-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-HAMLIN- HAND-MARSHALL-MCPHERSON-ROBERTS-SPINK-TRAVERSE- INCLUDING THE CITIES OF...ABERDEEN...BIG STONE CITY...BRITTON... CLARK...CLEAR LAKE...ESTELLINE...EUREKA...FAULKTON...GROTON... IPSWICH...MILBANK...MILLER...ORTONVILLE...REDFIELD...SISSETON... WATERTOWN...WEBSTER AND WHEATON 1045 AM CDT SUN JUN 17 2001 ...HAZARDOUS WEATHER OUTLOOK FOR THIS MORNING THROUGH MONDAY MORNING... MORNING SHOWERS AND THUNDERSTORMS WILL GIVE WAY TO BRIEF CLEARING EARLY THIS AFTERNOON. THIS CLEARING WILL ALLOW DAYTIME HEATING TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON. MOISTURE WILL INCREASE FROM THE SOUTHEAST ALSO. WHEN THE STORMS REDEVELOP LATE THIS AFTERNOON AND THIS EVENING...LARGE HAIL AND STRONG DAMAGING WINDS WILL BE THE PRIMARY THREAT. THE INCREASED LOW LEVEL MOISTURE WILL ALSO RESULT IN PERIODS OF BRIEF HEAVY RAIN. ACTIVATION OF SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. SDZ003-004-009-015-016-033>036-045-048-051-181545- BUFFALO-CAMPBELL-CORSON-DEWEY-HUGHES-HYDE-JONES-LYMAN-POTTER-STANLEY- SULLY-WALWORTH- INCLUDING THE CITIES OF...FORT PIERRE...FORT THOMPSON...GETTYSBURG... HIGHMORE...LOWER BRULE...MCLAUGHLIN...MOBRIDGE...MURDO...ONIDA... PIERRE...PRESHO AND SELBY 1045 AM CDT SUN JUN 17 2001 ...HAZARDOUS WEATHER OUTLOOK FOR THIS MORNING THROUGH MONDAY MORNING... MORNING SHOWERS AND THUNDERSTORMS WILL GIVE WAY TO BRIEF CLEARING EARLY THIS AFTERNOON. THIS CLEARING WILL ALLOW DAYTIME HEATING TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON. WHEN THE STORMS REDEVELOP LATE THIS AFTERNOON AND THIS EVENING...LARGE HAIL AND STRONG DAMAGING WINDS WILL BE THE PRIMARY THREAT. ACTIVATION OF SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. FAUCETTE
The Aberdeen radar (KABR), 116 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5255140, 5255141.